MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC UTS PRECURVED ULTRA TAPER SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC UTS PRECURVED ULTRA TAPER SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22490
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved confirmed the report.The cutting wire has broken and a portion detached.The detached segment, measuring approximately 1.4cm, was not included in the return.Due to the breaks in the cutting wire, the sphincterotome will not respond to handle manipulation and is no longer operational.The cutting wire's remaining segments do not exhibit evidence of a cautery application (no blackening of the cutting wire was noted).A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the cutting wire is broken and a portion detached.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user: "do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break." cutting wire breakage can occur if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied; this could have contributed to cutting wire breakage.The instructions for use caution the user with the following comment: ¿the elevator should remain open/down when advancing or retracting the sphincterotome.¿ the instructions for use also instructs the user with the comment: ¿advance the tip of sphincterotome into the endoscope accessory channel and continue to advance in short increments until the device is endoscopically visible.¿ prior to distribution, all uts precurved ultra taper sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments regarding this report: based on the information provided that 1.4 cm of the cutting wire is missing and was not returned with the device, a cook representative has been directed to contact the medical facility involved to inform the customer of this investigation finding.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) in common bile duct, the physician used a cook uts precurved ultra taper sphincterotome.It was initially reported that the sphincterotome was advanced down the scope and the assistant bowed per the doctor¿s instructions.A sphincterotomy was started.The dr stopped using cautery to see if they liked the size of the cut.The dr decided to extend the cut and stepped on the pedal again and that¿s when the cutting wire broke.The dr decided to not continue with the sphincterotomy so they removed the device from the scope, keeping the metii-21-480 wire in place and then used an olympus balloon extractor.The issue with the cutting wire did not cause any issues and the procedure was completed successfully.There was no reportable information at that time.The device was received on 15apr2026 and determined to have a piece missing during investigation [cutting wire breaks and section is missing - subject of report].A section of the device did not remain in the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
UTS PRECURVED ULTRA TAPER SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key25127001
Report Number1037905-2026-00219
Device Sequence Number18823693
Product Code KNS
UDI-Device Identifier00827002224902
UDI-Public(01)00827002224902(17)280918(10)W4971824
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22490
Device Catalogue NumberUTS-25M
Device Lot NumberW4971824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODENOSCOPE - UNKNOWN MODEL; METII-21-480; OLYMPUS BALLOON EXTRACTOR
Patient SexUnknown